MAUDE Adverse Event Report: ILLUMINA SINGAPORE ILLUMINA NEXTSEQ¿ 550DX INSTRUMENT

ILLUMINA SINGAPORE ILLUMINA NEXTSEQ¿ 550DX INSTRUMENT
Model Number N/A
Medical Device Problem Codes Leak/Splash (1354); Defective Component (2292)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 05/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Illumina internal reference # (b)(4).Salesforce case # (b)(4).On (b)(6) 2023, a customer reported that they observed a leak coming from their nextseq 550.The leak was discovered about 75% of the way through the run.The run proceeded for about 10 hours before the leak was discovered.It appears the waste disposal spout inside the sequencer was not hooked up to the waste tray appropriately.None of the waste went in the tray as it went inside the sequencer and spilled out.Most of the waste inside the sequencer waste caught in the reagent area, overflowed into the keyboard, and spilled on the floor.No harm or injury was reported.The customer was concerned about potential exposure to hazardous reagent waste.The customer cleaned up the spill per the customer's environmental, health, and safety (ehs) guidelines and was wearing the proper personal protective equipment (ppe).The initial investigation indicates user error may have potentially contributed to the waste container not being fully inserted.Furthermore, an illumina field service engineer (fse) found the waste sensor to be faulty.A faulty sensor could have falsely detected the waste tray to be fully inserted.The fse replaced the sensor and tested it.The fse also marked where the waste container should go for the customer to be able to see it is seated all the way.While no death or serious injury occurred, this is a repeat of the issue previously reported under mfr # 3007102730-2021-00001 and 3007102730-2022-00001 and is being reported due to having the potential to lead to harm which may cause medical intervention.This medwatch is being submitted as an initial and final medwatch.If new or additional information is received, illumina will submit a supplemental medwatch.
 
Event or Problem Description
The impacted product is the nextseq 550 sequencing system and serial number, which is a research use only (ruo) product.This product is similar to the nextseq¿ 550dx instrument in vitro diagnostic (ivd).The sequencing by synthesis (sbs) chemistry for the ruo instrumet is similar to the ivd instrument, therefore, this event is being reported as an mdr.Note: individual formulations may differ somewhat.The nextseq¿ 550dx instrument is intended for sequencing dna libraries with in vitro diagnostic assays.For its input, the nextseq¿ 550dx uses libraries generated from dna where sample indexes and capture sequences are added to amplified targets.Sample libraries are captured on a flow cell and sequenced on the instrument using sequencing by synthesis (sbs) chemistry.Sbs chemistry uses a reversible-terminator method to detect fluorescently labeled single nucleotide bases as they are incorporated into growing dna strands.On (b)(6) 2023, a customer reported that they observed a leak coming from their nextseq 550.The leak was discovered about 75% of the way through the run.The run proceeded for about 10 hours before the leak was discovered.It appears the waste disposal spout inside the sequencer was not hooked up to the waste tray appropriately.None of the waste went in the tray as it went inside the sequencer and spilled out.Most of the waste inside the sequencer waste caught in the reagent area, overflowed into the keyboard, and spilled on the floor.No harm or injury was reported.The customer was concerned about potential exposure to hazardous reagent waste.The customer cleaned up the spill per the customer's environmental, health, and safety (ehs) guidelines and was wearing the proper personal protective equipment (ppe).The initial investigation indicates user error may have potentially contributed to the waste container not being fully inserted.Furthermore, an illumina field service engineer (fse) found the waste sensor to be faulty.A faulty sensor could have falsely detected the waste tray to be fully inserted.The fse replaced the sensor and tested it.The fse also marked where the waste container should go for the customer to be able to see it is seated all the way.While no death or serious injury occurred, this is a repeat of the issue previously reported under mfr # 3007102730-2021-00001 and 3007102730-2022-00001 and is being reported due to having the potential to lead to harm which may cause medical intervention.

Brand Name
ILLUMINA NEXTSEQ¿ 550DX INSTRUMENT
Common Device Name
NEXTSEQ¿ 550DX INSTRUMENT
Manufacturer (Section D)
ILLUMINA SINGAPORE
29 woodlands industrial park
e1, lobby 3, #02-13/18
north tech, 75771 6
SN  757716
Manufacturer (Section G)
ILLUMINA SINGAPORE
29 woodlands industrial park
e1, lobby 3, #02-13/18
north tech, 75771 6
SN   757716
Manufacturer Contact
steven azzoo
5200 illumina way
san diego, CA 92122
MDR Report Key17075873
Report Number3007102730-2023-00001
Device Sequence Number17836709
Product Code PFF
UDI-Device Identifier00816270020125
UDI-Public00816270020125
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number20005715
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2023
Initial Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown